Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 73, NWS Tallahassee, FL

August 4, 2021Gulf County, Florida

NWS Tallahassee, FL issued this rip current statement at Aug 4, 2021, 2:50 AM CDT for Gulf County, Florida. It took effect at Aug 4, 2021, 6:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2021, 2:50 AM CDT (07:50 UTC)
In effect from
Aug 4, 2021, 6:00 AM CDT
Expired
Aug 5, 2021, 1:00 AM CDT
In force
19 hr
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

232 
WHUS42 KTAE 040750
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
350 AM EDT Wed Aug 4 2021

FLZ114-041600-
/O.NEW.KTAE.RP.S.0073.210804T1100Z-210805T0600Z/
Coastal Gulf-
350 AM EDT Wed Aug 4 2021 /250 AM CDT Wed Aug 4 2021/

...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EDT /6 AM CDT/ THIS
MORNING THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...Gulf County Beaches.

* WHEN...From 7 AM EDT /6 AM CDT/ this morning through late 
  tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Aug 4, 2:40 AM CDT, 10 minutes earlier.

Area forecast discussion, Aug 4, 2:40 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
340 AM EDT Wed Aug 4 2021

...FLASH FLOOD WATCH FOR THE FLORIDA BIG BEND AND PORTIONS OF THE
WESTERN PANHANDLE NOW IN EFFECT THROUGH THURSDAY EVENING...

.NEAR TERM [Through Tonight]...

The main concern continues to be the potential for heavy rainfall.
A stationary front remains draped invof the I-10 corridor. Along
and south of this boundary, Precipitable Water values in excess of
2 inches are present. Expect periods of heavy rain to continue
across the Florida Big Bend and Western Panhandle through tonight,
where a Flash Flood Watch is in now effect through Thursday. Patchy
fog is also possible this morning and again tonight.

.SHORT TERM [Thursday Through Friday]...

The broad trough currently over the southeast is expected to lift
to the northeast by Thursday prior to another unseasonable
shortwave trough digs equatorward into the region by Friday. As
the current trough lifts northward, a trailing vorticity streamer
that is currently across the central Gulf of Mexico is expected to
lift northward on Friday ahead of the approach of the
aforementioned shortwave trough. This will likely provide a focus
for showers and thunderstorms on Friday across the Florida Big
Bend and SW Georgia as the vorticity streamer consolidates into a
weak vorticity maxima ahead of the shortwave trough. With
widespread showers and thunderstorms once again likely on Thursday
and Friday, temperatures will remain cooler in the upper 80s as
cloud cover will be plentiful across the region. Lows overnight
Thursday will likely drop into the low 70s across the region.

.LONG TERM [Friday Night Through Wednesday]...

The previously discussed shortwave trough that will be moving
through the region on Friday, is expected to quickly exit the
Southeast by Saturday night. With the eastern half of the area
expected to still be under the influence of the eastern portion of
the trough through the afternoon hours on Saturday, the greatest
chances for PoPs are likely to be across the eastern Florida Big
Bend and along the I-75 corridor. By Sunday, upper level ridge
building is expected to develop over the southeast, which will
transition the region into a more typical summertime pattern. With
PW values still remaining in the 1.8-2.1 inch range across the
region, the chances for showers and thunderstorms through the
evening and afternoon hours may still remain slightly above
climatology; however, with practically no upper level forcing over
the region, thunderstorms will rely on diurnal heating and
seabreeze fronts to help with initiation. With widespread coverage
of thunderstorms decreasing through the long term, high
temperatures will be on the rise again, although at this time,
current forecast temperatures for early next week don't reach
advisory levels. If high temperatures start trending in the warmer
direction however, those levels could be easily met once again.
Low temperatures will generally remain the same through the long
term period by falling into the low 70s every night through the
period.

&&

.AVIATION...
[Through 06Z Thursday]

Restrictions to IFR/LIFR in low clouds and fog until around 13z at
all terminals with a gradual rebound to VFR through the early
afternoon. Additional restrictions are likely in SHRA/TSRA for ECP,
TLH, and VLD today. With a stalled frontal boundary in the vicinity,
winds will be variable around 5 knots or less.

&&

.MARINE...

Boating conditions will remain tranquil through the next several
days, and on the decreasing trend over the next 24 hours, with
winds decreasing from between 10-15 knots to less than 10 knots
expected across much of the near and offshore waters. Seas will
also be on the downward trend as frequent sets of 2-3 feet become
predominantly 1-2 feet by Thursday night and into Friday morning.
Tranquil conditions are expected to prevail through the weekend.

&&

.FIRE WEATHER...

A wet pattern will remain in place, especially south of I-10
over the next couple of days. Low dispersions are forecast
this afternoon across the Florida Big Bend.

&&

.HYDROLOGY...

The wet pattern is expected to continue across the region;
however, much of the heaviest totals are likely to fall across the
coastal Florida Panhandle and Big Bend, especially the southeast
Big Bend over the next two days. The southeast Big Bend, could
likely see additional widespread rainfall totals of up to 4-6
inches through Thursday. These totals could potentially lead to
flash flooding of roadways as well as flooding of streams and
rivers. Locally heavier amounts will be possible across the
aforementioned regions above. River basins to watch over the next
week or so for increased flooding potential will be the
Ochlockonee, Withlacoochee, Suwanee, and the Steinhatchee river
basins. The Steinhatchee has currently reached minor flood stage.
The current Flash flood watch has been extended until 8pm EDT on
Thursday. Beyond Saturday, widespread rainfall totals are expected
to decrease, which may lead to some flooding and heavy rainfall
relief across the region.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   87  73  88  73  88 /  70  40  50  30  70
Panama City   86  74  88  76  88 /  60  40  40  30  60
Dothan        86  70  88  71  88 /  40  20  30  10  50
Albany        88  71  88  73  88 /  30  20  30  10  60
Valdosta      86  72  86  72  86 /  60  40  60  30  80
Cross City    84  74  87  75  89 /  90  70  80  50  80
Apalachicola  85  75  86  76  86 /  80  50  50  40  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this afternoon for Calhoun-Coastal Bay-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Inland Bay-Inland
     Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.

     High Rip Current Risk until 3 AM EDT /2 AM CDT/ early this
     morning for Coastal Bay-Coastal Franklin-Coastal Gulf-South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...LF
MARINE...Bunker
FIRE WEATHER...LF
HYDROLOGY...Bunker

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:22 AM CDTSpecial Marine WarningTAE23 min
Aug 4, 8:42 AM CDTSpecial Marine WarningTAE93 min
Aug 4, 10:05 AM CDTSpecial Marine WarningTAE85 min

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.